Page 3 of 3 FirstFirst 123
Results 21 to 27 of 27

Thread: Wife was just diagnosed with Lupus

  1. #21
    Join Date
    Feb 2011
    Posts
    2,036
    Thanks
    345
    Thanked 365 Times in 315 Posts

    Default

    Quote Originally Posted by Kevinhog View Post
    Well, she's slept an awful lot and today she not only ran out of her Vicaden, but mine as well. I'm off work for a back injury awaiting approval for spinal injections, so I have a prescription for Vicaden. I think she uses entirely too much vicaden and now that she's out she is going to get desperate. Is it possible to have this disease without an addiction to painkillers??? How much of her problems could be as a result of the vicoden??? I guess we'll know more when she sees her Arthritis Doc, thanks for asking.
    Hi Kevin,

    I can understand you needing the drug because of your back but it's not helping your wife, she does need to see a specialist because besides her symptoms Vicaden (Vicodin) will also add to her problems being a visical addiction because the addiction to the drug is terrible to come off.

    I'm adding below what the addiction can do, so try your hardest to see a specialist. Terri x

    How long will the withdrawal from painkillers last? Whether it’s withdrawal from Oxycontin, Vicodin, Percodan, Codiene or any other painkiller or heroin, that’s kind of a loaded question.

    The main physical withdrawal effects, such as the pain, sweats, chills, vomiting, diarrhea and nausea usually last only about 5 days to a week. The other part, the longer term withdrawal or PAWS (post acute withdrawal syndrome) can last from several weeks to several years.

    This part is sometimes what keeps people going back to the drug. After the initial withdrawal or detox, then you have residual detox and the brain trying to function normally, but it just can’t. At least not yet, and it can take months or years for a persons brain chemistry to get back to normal.

    It is this period of time that can be the most difficultfor many to STAY OFF of the drugs, because it is here where the nagging and gnawing little voices start talking. I am not talking hallucinations, but I am talking depression and anxiety and the want to just be happy again.

    What happens when a person is addicted to pain killers is their brain stops making endorphins, the bodys natural pain killers and the thing that keeps us from getting depressed. When a person starts taking pain meds for an extended length of time, their brain stops making endorphins because opiates look just like endorphins to the brain and the brain stops making them.

    After so long the brain stops making them and the pain killer is now depended upon for endorphins or the imitation endorphins. Clinically the opiate dependance is spelled out like this:

    “Opiate addiction is recognized as a central nervous system disorder caused by continuous opiate use. Extended opiate abuse leads to the nerve cells in the brain to stop functioning as they normally would and stop producing natural endorphins. Because the body is receiving opiates and is no longer producing endorphins, the nerve cells start to degenerate and cause an opiate addiction.”

    So what happens is the brain doesn’t make endorphins anymore, the person who was addicted may be depressed and have anxiety for a period of time after getting off the painkillers and after the physical withdrawal is over.

  2. The Following User Says Thank You to Peridot20_Gem For This Useful Post:

    Kevinhog (05-07-2011)

  3. #22
    Join Date
    Feb 2011
    Posts
    2,036
    Thanks
    345
    Thanked 365 Times in 315 Posts

    Default

    Hello Kevin,

    Hows your wife keeping and as she needed the Vicaden so much plus i do hope your backs abit better.

    Terri x

  4. #23
    Join Date
    Apr 2011
    Posts
    6
    Thanks
    7
    Thanked 1 Time in 1 Post

    Default

    She is actually having surgery for a foot problem tomorrow and has had a pretty good last couple of days. She still is sleeping 10 to 18 hours a day and she has run out of Vicoden and seems to be doing better tha n I expected, I may have been a bit hasty in my speculation. My back is pretty good as long as I don't try to do anything stupid, I'm going in for spinal injections tomorrow so we will see how I am after that. Thanks for your concern.

  5. The Following User Says Thank You to Kevinhog For This Useful Post:

    tgal (05-09-2011)

  6. #24
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,521
    Thanks
    1,547
    Thanked 1,741 Times in 1,211 Posts

    Default

    Thanks for the update! I will keep my fingers crossed!
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  7. #25
    Join Date
    Feb 2011
    Posts
    2,036
    Thanks
    345
    Thanked 365 Times in 315 Posts

    Default

    Quote Originally Posted by Kevinhog View Post
    She is actually having surgery for a foot problem tomorrow and has had a pretty good last couple of days. She still is sleeping 10 to 18 hours a day and she has run out of Vicoden and seems to be doing better tha n I expected, I may have been a bit hasty in my speculation. My back is pretty good as long as I don't try to do anything stupid, I'm going in for spinal injections tomorrow so we will see how I am after that. Thanks for your concern.
    Hello Kevin,

    Thanks for letting we know mate and all my best wishes to your wife concerning her op and i hope she recovers well and she's done well with the vicoden but being concerned is a nice thing plus being worried about her in general.

    Well i hope the spinal injection's work and i wish you both all the very best & in health. xxx

  8. #26
    Join Date
    May 2011
    Location
    Kearney Nebraska
    Posts
    169
    Thanks
    8
    Thanked 28 Times in 21 Posts

    Default

    I use pain killers, I use to take the ones your talking about. I refuse to take them becouse I didn't want to be addicted to them. With my painkillers now its 750MG twice a day, muscle relaxer 800 MG three times a day. Plus my Lupus med, I take the other two when I need them. I refuse to listen to my doctor only becouse I am taken over 4,000 MG a day. Too much I think, The advise you have got here is the best advise. Try to get off of those, if you can.
    Liz

  9. #27
    Join Date
    Feb 2011
    Posts
    2,036
    Thanks
    345
    Thanked 365 Times in 315 Posts

    Default

    Hi Kevin,

    You may not be able to get on the site, due to your wife having her operation and i hope that went successful and also the injection as eased your back for you.

    Thinking of you both xxx

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •